Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 57, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 4, 2014, 7:43 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2014, 7:43 PM EDT (23:43 UTC)
- Expired
- Jul 4, 2014, 10:41 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
549 WHUS71 KBUF 042343 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 743 PM EDT FRI JUL 4 2014 LOZ044-045-050400- /O.NEW.KBUF.SC.Y.0057.140704T2343Z-140705T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 743 PM EDT FRI JUL 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
617 WHUS71 KBUF 050241 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1041 PM EDT FRI JUL 4 2014 LOZ044-045-050345- /O.CAN.KBUF.SC.Y.0057.000000T0000Z-140705T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1041 PM EDT FRI JUL 4 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 4, 3:39 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 4, 3:39 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BUFFALO NY 339 PM EDT FRI JUL 4 2014 .SYNOPSIS... HIGH PRESSURE WILL GRADUALLY SHIFT FROM THE OHIO VALLEY TO MID-ATLANTIC REGION THROUGH SUNDAY. THIS WILL BRING FAIR WEATHER FOR THE HOLIDAY WEEKEND AND FOLLOWING A CHILLY START SATURDAY MORNING TEMPERATURES WILL BE SEASONABLY WARM FOR THE REMAINDER OF THE WEEKEND. THEN SHOWERS AND THUNDERSTORMS ARE LIKELY WITH A FRONTAL BOUNDARY ON MONDAY INTO MONDAY NIGHT. && .NEAR TERM /THROUGH SATURDAY/... FOR THE REMAINDER OF THIS AFTERNOON...AN UPPER LEVEL TROUGH WILL GRADUALLY MOVE ACROSS THE REGION THROUGH THIS EVENING. THE COMBINATION OF THIS AND COOL AIR ALOFT (+5C AT 850 MB ON THE 12Z BUF SOUNDING) WILL RESULT IN INSTABILITY CUMULUS EXPANDING ACROSS THE REGION THROUGH LATE AFTERNOON. CLOUDS WILL BE MOST WIDESPREAD INLAND FROM THE LAKES...WITH THE NW FLOW PROVIDING SOME SHADOWING SOUTH OF LAKE ONTARIO AND LAKE ERIE. THE BUFFALO RADAR EVEN SHOWS SOME SPRINKLES OR LIGHT SHOWERS NORTH OF LAKE ONTARIO...WHICH WERE FORECAST TO SOME DEGREE BY SEVERAL HIGH RESOLUTION MODELS (RGEM/NAM/HRRR/WRF). THERE MAY BE A FEW SPRINKLES OR LIGHT SHOWERS IN PORTIONS OF FAR WESTERN NEW YORK AND THE EASTERN LAKE ONTARIO REGIONS LATE THIS AFTERNOON...THOUGH THE VAST MAJORITY OF THE REGION WILL STAY DRY. TEMPERATURES WILL BE ON THE COOL SIDE...WITH HIGHS IN THE MID TO UPPER 60S ACROSS INTERIOR SECTIONS WITH HIGHER TERRAIN...WITH LOWER 70S ELSEWHERE. HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY TONIGHT WITH CLEAR SKIES EXPECTED TO PROVIDE GREAT VIEWING OF FIREWORKS DISPLAYS. TEMPERATURES WILL DROP INTO THE 60S BY DARK THEN INTO THE 50S OVERNIGHT. THE INTERIOR SOUTHERN TIER WILL EVEN SEE READINGS FALL INTO THE 40S WITH A MUCH DRIER AIRMASS IN PLACE THAN WHAT WE SAW EARLIER THIS WEEK. LIGHT WINDS AND CLEAR SKIES WILL BRING SOME AREAS OF RIVER VALLEY FOG LATE TONIGHT ACROSS THE SOUTHERN TIER. HIGH PRESSURE WILL BE FIRMLY IN CONTROL ON SATURDAY...WITH BRIGHT SUNNY SKIES EXPECTED ACROSS THE REGION AS SOME THIN HIGH CLOUDS ARE FORECAST TO PASS TO THE NORTH. TEMPERATURES WILL BE NOTABLY WARMER...WITH HIGHS IN THE UPPER 70S IN MOST LOCATIONS. IT WILL BE A TAD COOLER ALONG THE IMMEDIATE LAKESHORES AND ACROSS HIGHER ELEVATIONS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... SATURDAY NIGHT AND SUNDAY WILL CONTINUE TO FEATURE DRY AND QUIET WEATHER AS THE AXIS OF SURFACE-BASED RIDGING SLIDES FROM THE UPPER OHIO VALLEY TO A POSITION WELL OFFSHORE OF THE MID-ATLANTIC COASTLINE. THIS FEATURE WILL REMAIN IN CLOSE ENOUGH PROXIMITY TO KEEP MAINLY CLEAR SKIES INTACT ACROSS ALL AREAS SAVE FOR THE NORTH COUNTRY SATURDAY NIGHT...WHICH WILL BE CLOSER TO A DEVELOPING BAROCLINIC ZONE OVER SOUTHERN CANADA AND COULD THUS EXPERIENCE SOME PARTIAL CLOUD COVER. MOSTLY SUNNY SKIES SHOULD THEN FOLLOW FOR SUNDAY...WITH SOME LIMITED MID AND HIGH CLOUDS MIXING IN AT TIMES OWING TO A DEVELOPING WARM AIR ADVECTION REGIME ALOFT. TEMPERATURE-WISE...EXPECT ANOTHER COMFORTABLE NIGHT FOR SLEEPING SATURDAY NIGHT WITH LOWS RANGING FROM THE UPPER 40S ACROSS THE INTERIOR VALLEYS OF THE SOUTHERN TIER TO NEAR 60 ALONG THE LAKE PLAINS OF FAR WESTERN NEW YORK. ON SUNDAY...AN INCREASING SOUTHWESTERLY RETURN FLOW ON THE BACKSIDE OF THE DEPARTING RIDGE WILL HELP PUMP 850 MB READINGS BACK UP TO THE +13C TO +14C RANGE...WHICH WILL RESULT IN DAYTIME HIGHS RETURNING TO CLIMATOLOGICAL AVERAGES IN THE UPPER 70S TO LOWER 80S. SUNDAY NIGHT AND MONDAY...BROAD LARGE-SCALE TROUGHING OVER CENTRAL CANADA AND THE NORTHERN PLAINS/UPPER GREAT LAKES WILL GRADUALLY DEEPEN AND DIG FURTHER SOUTHEASTWARD INTO THE GREAT LAKES AND NORTHEAST AS MULTIPLE SHORTWAVE IMPULSES PASS THROUGH THE FAST WESTERLY FLOW ALOFT. AT THE SAME TIME...AN ATTENDANT BROAD SURFACE WAVE WILL SLIDE FROM LAKE SUPERIOR TO SOUTHERN QUEBEC...WITH AN ASSOCIATED PRE-COLD FRONTAL TROUGH SAGGING SOUTHEASTWARD INTO SOUTHERN ONTARIO SUNDAY NIGHT...BEFORE GRADUALLY PRESSING ACROSS OUR AREA ON MONDAY. THIS SCENARIO IS A LITTLE BIT DIFFERENT COMPARED TO WHAT WAS SEEN YESTERDAY...WHEN MOST OF THE GUIDANCE DROVE THE MAIN COLD FRONT SOUTHEASTWARD ACROSS OUR AREA ON MONDAY...AS OPPOSED TO CONFINING THIS LATTER FEATURE WELL TO OUR NORTH AS SEEN IN TODAY/S GUIDANCE SUITE. NONETHELESS...A NOTEWORTHY TRIGGER FOR CONVECTION STILL APPEARS TO BE IN PLAY BETWEEN LATER SUNDAY NIGHT AND ESPECIALLY MONDAY...WITH THIS NOW COMING IN THE FORM OF A PREFRONTAL TROUGH. WHILE THIS FEATURE WILL GET CLOSE ENOUGH TO BRING LOWER-END CHANCES OF CONVECTION TO OUR NORTHWESTERN PERIPHERY BY LATER SUNDAY NIGHT... THE BEST POTENTIAL FOR SHOWERS AND THUNDERSTORMS STILL APPEARS TO FALL BETWEEN MONDAY AFTERNOON AND EARLY MONDAY EVENING IN CONJUNCTION WITH THE ACTUAL SURFACE TROUGH PASSAGE. AT THIS POINT...THERE STILL APPEARS TO BE ENOUGH MOISTURE (PWATS OF 1.75-2.00 INCHES)...INSTABILITY (SBCAPES AVERAGING BETWEEN 500-1000 J/KG)... AND SYNOPTIC-SCALE LIFT IN PLACE TO WARRANT A CONTINUATION OF LIKELY POPS FOR THIS TIME FRAME. GIVEN THE HIGH PWATS...TALL SKINNY CAPE PROFILES...AND NEAR PARALLEL ORIENTATION OF THE TROUGH TO THE UPPER LEVEL FLOW...LOCALLY HEAVY RAINFALL APPEARS TO BE THE PRIMARY THREAT FROM THE CONVECTION AT THIS PARTICULAR TIME...WITH A LESSER POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS GIVEN CURRENT PROJECTIONS OF ONLY MODEST INSTABILITY ON AVERAGE. THIS STATED...IF SOMEWHAT GREATER AMOUNTS OF INSTABILITY (SAY 1500-2000 J/KG) CAN SOMEHOW ULTIMATELY BE REALIZED AS SOME OF THE SHORT TERM GUIDANCE SUGGESTS...A GREATER OVERALL SEVERE THREAT WOULD EXIST GIVEN A FAIRLY DEEP UNIDIRECTIONAL WEST-SOUTHWESTERLY FLOW OF 35-45 KTS BETWEEN 850 AND 500 MB. AT THIS POINT...WILL HOLD OFF ON MENTIONING ANY SEVERE THREAT IN THE HWO GIVEN CONTINUED UNCERTAINTY AS TO THE DEGREE OF INSTABILITY EXPECTED...THOUGH WILL ADD IN A MENTION OF LOCALLY HEAVY RAINFALL. TEMPERATURE-WISE...SUNDAY NIGHT AND MONDAY WILL FEATURE THE WARMEST OVERALL CONDITIONS OF THE PERIOD AS A DEEP SOUTHWESTERLY FLOW OF WARMER AND MORE HUMID AIR WILL BE IN PLACE ACROSS THE LOWER GREAT LAKES AND NORTHEAST. THIS SHOULD RESULT IN SUNDAY NIGHT'S LOWS RANGING FROM THE LOWER 60S ACROSS INTERIOR PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY TO NEAR 70 ALONG THE LAKE PLAINS OF FAR WESTERN NEW YORK...WITH DAYTIME HIGHS ON MONDAY THEN CLIMBING TO THE LOWER TO MID 80S IN MOST SPOTS. AT THE SAME TIME...DEWPOINTS WILL ALSO STEADILY RISE BACK INTO THE MID 60S...WHICH WILL LEND A HUMID FEEL TO THE AIR ONCE AGAIN. IT WILL ALSO TURN A BIT BREEZY ON MONDAY WITH A TIGHTENING PRESSURE GRADIENT AND DEVELOPING LOW LEVEL JET OF 30-35 KNOTS IN PLACE AHEAD OF THE APPROACHING TROUGH...WITH THE BREEZIEST CONDITIONS FOUND FROM THE GENESEE VALLEY WESTWARD WHERE SOME GUSTS TO 30 MPH OR SO WILL BECOME POSSIBLE. WITH THE PASSAGE OF THE PREFRONTAL TROUGH AND THE LOSS OF DAYTIME HEATING/WANING INSTABILITY...ANY EARLY EVENING CONVECTION SHOULD THEN TEND TO QUICKLY DIMINISH FROM NORTHWEST TO SOUTHEAST DURING THE COURSE OF MONDAY NIGHT...THOUGH WILL STILL KEEP AT LEAST SOME LOWER-END CHANCE POPS IN PLAY RIGHT THROUGH THE OVERNIGHT HOURS WITH LARGE-SCALE TROUGHING REMAINING IN PLACE BOTH AT THE SURFACE AND ALOFT. OTHERWISE...EXPECT GENERALLY WARM AND HUMID CONDITIONS TO CONTINUE TO PREVAIL WITH OVERNIGHT LOWS AVERAGING OUT IN THE MID 60S...AND DEWPOINTS REMAINING JUST A NOTCH OR TWO BELOW THE ACTUAL LOW TEMPERATURES. && .LONG TERM /TUESDAY THROUGH FRIDAY/... LOOKING A BIT FURTHER OUT INTO THE LONGER-TERM PORTION OF THE FORECAST...THE MEDIUM RANGE GUIDANCE STILL SUGGESTS THAT UNSETTLED WEATHER WILL CONTINUE TO BE THE GENERAL RULE THROUGH WEDNESDAY...AS SLOWLY DEEPENING/DIGGING UPPER LEVEL TROUGHING WILL REMAIN IN PLACE ACROSS THE GREAT LAKES AND NORTHEAST...ALONG WITH PERSISTENT TROUGHINESS/CYCLONIC FLOW AT THE LOWER LEVELS. THIS WILL WARRANT AT LEAST CONTINUED BROADBRUSH CHANCE POPS FOR SHOWERS/THUNDERSTORMS THROUGH MIDWEEK...THOUGH HAVE STILL REFRAINED FROM GOING WITH HIGHER POPS AT THIS TIME DUE TO CONTINUED UNCERTAINTIES IN THE TIMING AND LOCATION OF EMBEDDED IMPULSES WORKING THROUGH THE LARGER-SCALE CYCLONIC FLOW. LATER ON IN THE WEEK...THE GFS AND ECMWF ARE IN DECENT AGREEMENT ON THE UPPER LEVEL TROUGH FLATTENING AND LIFTING OUT INTO THE CANADIAN MARITIMES THURSDAY THROUGH FRIDAY...WHILE EXPANSIVE CANADIAN-BASED HIGH PRESSURE AND DRIER AIR BUILDS SOUTHEASTWARD ACROSS THE GREAT LAKES. THIS SHOULD RESULT IN AN EVENTUAL RETURN TO FAIR AND DRY WEATHER TO END THE WORK WEEK...WHICH IS REFLECTED IN THE FORECAST BY POPS LOWERING TO BELOW THE SLIGHT CHANCE THRESHOLD BY THURSDAY NIGHT AND FRIDAY. WITH RESPECT TO TEMPERATURES...THIS EVOLUTION IN THE OVERALL PATTERN SHOULD HELP KEEP TEMPS NEAR CLIMATOLOGICAL AVERAGES THROUGHOUT THE PERIOD...WITH DAYTIME HIGHS GENERALLY RUNNING WITHIN A FEW DEGREES OF 80 AND NIGHTTIME LOWS FALLING BETWEEN THE MID 50S AND LOWER 60S. AT THE SAME TIME...HUMIDITY LEVELS SHOULD REMAIN MODERATE THROUGH MIDWEEK WITH DEWPOINTS LINGERING IN THE LOWER HALF OF THE 60S THROUGH THAT TIME...BEFORE LESS HUMID AIR FILTERS INTO THE REGION THURSDAY AND FRIDAY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... INSTABILITY CUMULUS WILL EXPAND THROUGH AROUND 21Z...THEN RAPIDLY ERODE WITH THE EXIT OF AN UPPER LEVEL DISTURBANCE THIS EVENING. ANY CIGS SHOULD RUN AROUND 4K FEET THROUGH THIS EVENING. SKIES WILL CLEAR OUT THIS EVENING...WITH WIDESPREAD VFR CONDITIONS THIS EVENING. SOME RIVER VALLEY FOG MAY DEVELOP ACROSS THE SOUTHERN TIER LATE TONIGHT BUT THAT WOULD NOT IMPACT KJHW. CLEAR SKIES AND VFR CONDITIONS FOR SATURDAY. OUTLOOK... SATURDAY NIGHT AND SUNDAY...VFR. MONDAY...MVFR. SHOWERS AND THUNDERSTORMS LIKELY. MONDAY NIGHT THROUGH WEDNESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... NORTHWEST WINDS WILL PICK UP BEHIND A SHORTWAVE TONIGHT WITH DECENT MIXING WINDS SHOULD APPROACH BUT FALL JUST SHY OF SCA CRITERIA ON LAKE ONTARIO. AFTER THIS...HIGH PRESSURE WILL EXPAND ACROSS THE OHIO VALLEY WITH RELATIVELY LIGHT WINDS EXPECTED ON THE WATERS THROUGH SATURDAY NIGHT. THE HIGH WILL SHIFT TO THE MID ATLANTIC STATES ON SUNDAY AS A FRONTAL BOUNDARY APPROACHES...WITH AN INCREASING SOUTHWESTERLY FLOW SUNDAY AND MONDAY WHICH WILL APPROACH SMALL CRAFT CRITERIA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...APFFEL NEAR TERM...APFFEL SHORT TERM...JJR LONG TERM...JJR AVIATION...APFFEL MARINE...APFFEL
Hazardous weather outlook, Jul 4, 3:33 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 333 PM EDT FRI JUL 4 2014 NYZ001>008-010>014-019>021-085-051945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 333 PM EDT FRI JUL 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A ROUND OF SHOWERS AND THUNDERSTORMS IS LIKELY BETWEEN MONDAY AND MONDAY EVENING...SOME OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-051945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 333 PM EDT FRI JUL 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:40 AM EDT | Small Craft Advisory | BUF | 5 hr |
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.